MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is an estimated date based off the aware date as the exact event date was not reported.
 
Event or Problem Description
It was reported that the burr became stuck on the rotawiire.The target area was located in the lower right extremity.A 1.50mm peripheral rotalink plus and a rotawire were selected for use for an atherectomy procedure.The catheter was successfully utilized for the majority of the diseased segment.A touch up for an area was attempted which required reversing the device.However, when the physician attempted to move the burr catheter backwards, the catheter would not track backwards and was stuck on the rotawire.Dynaglide mode was activated, but the burr catheter still would not track on the rotawire.Consequently, the physician had to cut the catheter and removed the catheter and wire together.Rotawire access was lost.There were no patient complications reported and the patient was well.
 
Additional Manufacturer Narrative
Date of event is an estimated date based off the aware date as the exact event date was not reported.Device evaluated by the manufacturer.The device was returned for analysis.The advancer unit and burr housing were received together.The advancer, handshake connections, sheath, coil and burr were microscopically and visually examined.The sheath is separated/torn 15.5cm from the strain relief and the distal portion of the sheath was not returned.There are numerous sheath kinks along the returned portion of the sheath.The separated coil is stretched and broken on the returned partial rotawire, the coil is separated 128.3cm from the burr tip.The coil and wire were soaked in warm water and the partial wire was able to be removed from the device with restriction due to the stretched coil.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8735373
Report Number2134265-2019-07443
Device Sequence Number14096533
Product Code MCW
UDI-Device Identifier08714729838906
UDI-Public08714729838906
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2020
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0022958396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1